Gentle yag candela laser hair removal symptoms?
Doctor Answers 4
Blister After Laser Hair Removal
It is uncommon to have blisters after laser hair removal. It is normal to have swelling around the hair follicles (follicular edema). Having some pain is normal. I suggest you discuss these concerns with your treating physician.
Swelling after YAG laser
Many people confuse the normal swelling (called follicular edema) with blistering. Blistering means the skin is filled with watery fluid and sometimes skin separates/flakes off. Depending on how dense the hair was, and color of skin, this swelling can last from a few hours to 3-5 days in some instance, especially during first few sessions. Swolling and some kind of tightness discomfort, that is interpreted as pain are normal for a few hours to sometimes up to one day. With GentleYAG, or any YAG laser, true blistering is very unusual. As always follow up with your doctor, as nothing replaces a in person evaluation by a qualified doctor. Use 1% hydrocortisone ointment 2-3 times a day for about 5 days. Use sunblock daily.
Laser hair removal blister
Blisters are not normal after laser hair removal. This laser is very gentle and surprised it has done this. If the findings are simply swelling around the hair follicles, this is normal. The skin should not be blistered though. Pain is also not normal and this probably needs to be discussed with your doctor.
You might also like...
Laser Hair removal side effects
Blister formation is not generally expected with laser hair removal though it will be listed as a potential complication on any laser procedure consent form. The devices generally have contact cooling (cold tip) to protect the upper layers of the skin from the heat. It is possible in the region where you blistered that contact of tip with skin was not ideal. As for swelling, we expect to see follicular edems, which looks like chicken skin and appears during or shortly after the treatment. The more pronounced swelling you describe sounds like soft tissue edema. All together the settings chosen may have been too high for you. In addition to contacting your provider, you can ice and take ibuprophen and tylenol.
Lisa Vuich, MD
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.